CSN Login
Members Online: 1

You are here

Problem with oxilaplatin?

lv2scrap
Posts: 44
Joined: Jul 2007

My dad is on his second round of oxilaplatin and 5Fu. His first one was in Feb. 2006. He seems to be responding to it again but after the last infusion the doctor made him go to the ER because he lost oxygenation and was turning pale and had pain in his legs. He developed this after all the infusions were done and before the 5 FU pump. The doctors are stumpped as to what happened. About 4 hours later he was fine. He went back to work 5 days after and now 1 1/2 week later he is extremely tired and wants to stay in bed. Has anyone had anything similar to this? Should I be worried? One thing he did do is put ice in his drink the night before he became very tired. I thought maybe that had something to do with it but it has been 3 days now. Looking for some advise.

Thanks....
lv2scrap

sladich's picture
sladich
Posts: 430
Joined: May 2007

I'm not sure what it could be. It could be just an accumulation of the oxilaplatin. Chemo does make you very tired and it gets worse with each treatment. I hope your Dad starts to feel better soon. Have a good Thanksgiving.

Debbie

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

I was on Oxi for 3 to 4 treatments. I did have muscle spasm in my legs anywhere from 2 to 4 days after. Actually, had spasms in hands and mouth, too. It did hurt in my legs.

As far a the cold, yes...I couldn't drink or eat or touch anything cold without those pins & needles feeling.

I do know that after I complained (the first time) about the side effects (of spasms) the nurses did slow the drip down some. That did seems to help (not going in as fast) but it didn't cure it all.

I believe with any chemo, you are tired. That is the number one side effect of Chemo is fatigue. It's just something you come to expect with chemo and have to learn to rest when your bodyis telling you.

i'm sorry he's having trouble and hope you get some answers.

Best of luck to your Dad and You
Claudia

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

I INSISTED on a 2nd bag of hydration after the infusion...my electrolites and body fluid level was VERY low....at one point, I was afraid to sleep because I felt that if I did, I would stop breathing....wierd!

All thru my treatment, I drank ice cold water. I couldn't take anything warmer.

Day 10-15 post chemo is usually the 'bottom out' day. The white count and red count are at their lowest...have his counts taken...could need Procrit or Neupogin....

Hugs to you and dad,
Kathi

lv2scrap
Posts: 44
Joined: Jul 2007

Thank you for your input. My Dad got up for about 4 hours yesterday but says he has no energy today. He also developed a headache. He never gets headaches. That makes me worried. His Pet Ct came back with improvement. Can things change that quickly from Nov.1?

Thanks,
Sue

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

I think he is just experience the 'chemo buildup' syndrome. On the 'good news' side, this means that it is doing something...the bad news, well...headaches, body aches, weariness are all part of that package, too....

Please, both of you remember that this is a passing thing....I still pinch myself every once in a while, remembering all the icky stuff...sort of fades over time...

Dad's body is fighting the fight of it's life. It WILL leave him drained. But, again, talk with his doc...make sure the blood counts are OK...this can cause all sorts of things...

Hugs, Kathi

lv2scrap
Posts: 44
Joined: Jul 2007

Thank you Kathi.

~Sue

Subscribe to Comments for "Problem with oxilaplatin?"